Alert archive / Wisconsin / Wind Advisories in 2008

Wind Advisory 1, NWS Green Bay, WI

April 16, 200822 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Apr 16, 2008, 7:22 AM CDT for 22 counties in Wisconsin. It took effect at Apr 16, 2008, 8:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 7:22 AM CDT (12:22 UTC)
In effect from
Apr 16, 2008, 8:00 AM CDT
Expired
Apr 16, 2008, 3:00 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 161222
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
722 AM CDT WED APR 16 2008

...STRONG SOUTH WINDS EXPECTED INTO MID AFTERNOON...

.STRONG SOUTH WINDS WILL BE SEEN OVER CENTRAL AND NORTHEAST
WISCONSIN THIS MORNING...LASTING INTO THE AFTERNOON HOURS AHEAD
OF A COLD FRONT OVER MINNESOTA. THE WINDS ARE EXPECTED TO DECREASE
DURING THE MID TO LATE AFTERNOON HOURS.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162000-
/O.NEW.KGRB.WI.Y.0001.080416T1300Z-080416T2000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
722 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS MORNING AND EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KGRB 161548
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1048 AM CDT WED APR 16 2008

...STRONG SOUTH WINDS EXPECTED TO LAST UNTIL MID-AFTERNOON...

.STRONG SOUTH WINDS ARE EXPECTED TODAY. THE WINDS WILL BEGIN TO
GRADUALLY DECREASE DURING THE MIDDLE TO LATE AFTERNOON HOURS.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162000-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-080416T2000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1048 AM CDT WED APR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED UNTIL MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JS
000 
WWUS73 KGRB 161943
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT WED APR 16 2008

...WINDS TO SLOWLY DIMINISH LATE THIS AFTERNOON AND THIS
EVENING...

.WINDS WILL START TO DIMINISH LATE THIS AFTERNOON...AND WILL
CONTINUE TO DECREASE THIS EVENING. THE WIND AT MOST LOCATIONS
SHOULD DROP TO 10 TO 20 MPH BY AROUND SUNSET.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162045-
/O.EXP.KGRB.WI.Y.0001.000000T0000Z-080416T2000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
243 PM CDT WED APR 16 2008

...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON. 

WINDS WERE STILL QUITE STRONG ACROSS THE AREA AT 230 PM...BUT
SHOULD START TO DIMINISH SHORTLY. ANYONE DRIVING A HIGH PROFILE
VEHICLE SHOULD USE EXTRA CAUTION UNTIL THE WIND DIMINISHES.

$$

JS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Apr 16, 5:07 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 16, 5:07 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CDT WED APR 16 2008

.SHORT TERM...TODAY THROUGH THURSDAY.

UPPER RIDGE TO CONTINUE TO SHIFT EAST...WITH SOUTHWEST FLOW OVER
STATE. TROF OVER WEST TO BEGIN TO LIFT OUT IN RESPONSE TO NORTHERN
STREAM TROF MOVING THROUGH LAKES.

FORECAST CONCERN FOR TODAY ARE STRONG SURFACE WINDS...ESPECIALLY
LATER MORNING. MODELS/PROFILER DATA OVER AREA CONTINUES TO SHOW
50 TO 55 KTS AROUND 3K FT...WITH LOCAL VAD HAVING 30 KTS AT 1K FT.
MODELS SUGGEST THIS TO BACK OFF TOWARDS 12Z...THOUGH CONDITIONS
THIS MORNING/EARLY AFTERNOON WILL BORDER WIND ADVISORY CRITERIA.
BASED ON UPSTREAM TEMPERATURES AND TRENDS FROM YESTERDAY MADE NO
SIG CHANGE TO HIGH TEMPS TODAY. COLD FRONT TO PASS THROUGH AREA LATE
THIS AFTERNOON/EVENING. WILL BRING IT THROUGH DRY AS MOISTURE
LACKING. BEST MOISTURE LIFTS NORTH INTO CANADA. FRONT STALLS TO
THE SOUTH ON THU. MODELS ALL SHOW SIG FRONTOGENETIC FORCING
SETTING UP OVER NORTHERN/CENTRAL WI BY THU AFTERNOON AS UPPER LOW
LIFTS NORTH. MAIN CHANGE WAS TO PUT MORE DEFINITION IN TIMING OF POPS
GRIDS. TEMPS TO TAKE SIG DROP THU AFTER TODAYS
WARMTH...ESPECIALLY IN EAST AS WINDS SWITCH TO THE NORTHEAST.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY
STALLED FRONT SOUTH OF WISCONSIN WILL BE THE FOCUS FOR RAIN CHANCES
THURSDAY NIGHT AND INTO THE WEEKEND. SEVERAL ISSUES TO DEAL WITH ON
HOW FAR NORTH PRECIPITATION WILL MAKE INTO OUR FORECAST AREA.
GFS/WRF FURTHER NORTH WITH PRECIPITATION. THE ECMWF OVER THE LAST
TWO DAYS HAS BEEN TRENDING NORTHWARD...THUS WILL TREND TOWARD THE
OPERATIONAL GFS/WRF SOLUTION. WITH SOUTHWEST FLOW ALOFT AND THE
SLOW MOVEMENT OF THE COLD FRONT ACROSS THE PLAINS TUESDAY AFTERNOON
WOULD SUGGEST A FURTHER NORTH POSITION OF THE STALLED FRONT. ALSO
HAVE TO DEAL WITH SURROUNDING OFFICES AS OPINIONS DIFFER ON HOW TO
HANDLE THE NORTHWARD EXTENT OF THE PRECIPITATION. FOR FRIDAY NIGHT
INTO SATURDAY NIGHT...WILL HAVE TO CONTEND WITH DIFFERING
SOLUTIONS ON HOW THEY HANDLE THE CLOSED LOW. THE OPERATIONAL GFS/WRF
BRING THE SYSTEM TOWARDS WISCONSIN WHILE CANADIAN/ECMWF PUSH THE SYSTEM
DUE EAST AND WELL SOUTH OF WISCONSIN. WITH RETREATING CANADIAN
HIGH TO THE NORTH...WONDERING IF A COMPROMISE IS IN STORE BETWEEN THE
TWO SOLUTIONS. GFS ENSEMBLE MEMBERS WOULD SUPPORT A MORE NORTHEAST
MOVEMENT WITH A QUICKER AND LESS DEEP OF A SYSTEM. SPRING TIME IS
THE SEASON FOR CLOSED UPPER LOW...SO AGAIN WILL TREND WITH THE
GFS. GFS QPF OUTPUT FOR SATURDAY IS PRETTY MUCH A SPLIT BETWEEN
THERE BEING PRECIPITATION AND NO PRECIPITATION BETWEEN ITS MEMBERS.

FOR THURSDAY NIGHT AND FRIDAY...WILL RAISE POPS TO NEAR 80 PERCENT
OVER THE SOUTH WITH CHANCE OR SLIGHT CHANCES OVER THE FAR NORTH.
CONTINUED CHANCES FOR RAIN FRIDAY NIGHT AND SATURDAY UNTIL LATER
MODEL RUNS CAN SORT OUT THE MESS. CONTEMPLATED ON ADDING THUNDER
TO THE FORECAST THURSDAY NIGHT...BUT LEFT IT OUT FOR NOW DUE TO
COORDINATION PURPOSES. 850MB LIFTED INDICIES APPROACH ZERO FOR THE
POTENTIAL FOR THUNDERSTORMS OVER THE FAR SOUTHEAST.

NEXT SIGNIFICANT SYSTEM WILL AFFECT THE AREA EARLY NEXT WEEK.
&&

.AVIATION...WINDS WILL CONTINUE TO BE STRONG AND GUSTY
TODAY...SLACKING OFF THIS EVENING WITH PASSAGE OF FRONT. VFR
CONDITIONS TO CONTINUE INTO TONIGHT WITH DRY FRONTAL PASSAGE.
&&

.MARINE...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING DUE
TO STRONG SURFACE GRADIENT BETWEEN HIGH OVER OHIO VALLEY AND COLD
FRONT OVER MN. COLD LAKE TEMPS/STABILITY OVER LAKE EXPECTED TO
KEEP WINDS BELOW GALE CRITERIA THOUGH MAY SEE SOME GUSTS CLOSE
ALONG SHORE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/ECKBERG
Hazardous weather outlook, Apr 16, 6:07 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
607 AM CDT WED APR 16 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171315-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
607 AM CDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG...GUSTY SOUTH TO SOUTHWEST WINDS TODAY MAY CREATE DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY WILL STALL OUT OVER THE REGION LATER IN THE
WEEK...AND SHOULD PROVIDE THE FOCUS FOR MODERATE RAINFALL OVER
PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN FROM
THURSDAY THROUGH SATURDAY. LOCATIONS SOUTHEAST OF A LINE FROM
MARINETTE TO WAUTOMA COULD SEE THREE DAY RAINFALL TOTALS
APPROACHING AN INCH. THIS COULD RESULT IN SOME MINOR RISES ON
RIVERS OR STREAMS. PERSONS LIVING NEAR RIVERS OR STREAMS
SHOULD MONITOR LATER FORECASTS AND STATEMENTS.

THERE IS A CHANCE OF THUNDERSTORMS NEXT MONDAY AND TUESDAY. IT
IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR DURING
THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...THOUGH
SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OF 40 MPH OR GREATER.

LMZ521-522-541>543-171315-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
607 AM CDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT...FOR STRONG SOUTH
WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS NEXT MONDAY AND TUESDAY...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

Nearby

Wind Advisories in Wisconsin, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.